Ask a doctor

Restylene Injected in Tear Troughs. My Eyes Feel Heavier and More Tired.

I had restylene injected last week in my tear troughs and I feel like I have tired eyes all the time, mainly because I feel like my lower lid is heavier causing me to feel sleepy. What do you think I should do? Should I wait and see if it gets better or should I dissolve some of it?

Doctor Answers (7)

Restylane for tear troughs

+1

Wait another 2 weeks and if you are not happy with your result, return to your injector for assessment.  If there is too much Restylane, it can be dissolved.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Swelling and fullness after injections

+1

Greetings Lydia~

The undereye area is a delicate sensitive area and can definitely take longer to settle down after injections.  We advise our patients to wait at least two weeks before making any judgments about their fillers or their appearance.  After two weeks have passed follow up with the office that injected you and you can decide together what may need to be done.  Chances are, after two weeks everything will have settled in and look great but if for some reason it doesn't it's quite simple to just inject the area with hyaluronidase and dissolve the product. Hang in there.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 74 reviews

Heavy, Tired Eyes after Restylane

+1

As it is only one week after Restylane injections in this area, there may still be some swelling present. It is likely, for many reasons, that this feeling will gradually improve over time. I recommend that you wait for a few more weeks and expect that things should gradually improve.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Patience after filler injection

+1

Before making any rash decisions regarding your filler, I would suggest that you wait a full two weeks. If you are still uncomfortable with the filler discuss your options with your surgeon. Most people become used to the sensation and it is not bothersome. So be patient.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Restylane in tear trough made my lower eyelids feel heavy.

+1

  Fillers, like Restylane, add volume and weight to the tissue they are injected into and this sensation maybe what you are describing.  IMHO, it's best to just let the restyalne go away on it's own and then decide if you want to use fillers in this area, or not again in the future.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

They say that everyone's brains are wired a bit differently.

+1

I might encourage you to persist for a while longer.  However, I don't care how great the treatment is, if you are this much affect, no treatment is worth it.  If necessary, the filler can be removed by enzyme.  No this is not normal, but who is to say what should be normal for you.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Lower lids heavy after restylane.

+1

Are you happy with the way your lower eyelids look? If yes, stay the course. If no, give them a few more weeks and follow-up with your surgeon to discuss options.

Good luck!

John H. Hunts MD, PhD
Eugene Oculoplastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.